MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL REGULAR; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL REGULAR; EMBOLIZATION COIL
Model Number 180830HC-R-V
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that resistance was encountered while advancing the coil in the microcatheter.During removal, the pusher detached in the microcatheter.The coil was removed in its entirety from the patient.There was no reported patient injury or intervention.The patient was reported to be doing good.
 
Additional Manufacturer Narrative
The implant coil and microcatheter were returned for analysis; the pusher was not returned.The implant coil was detached from the pusher, and noted to be compressed, stretched, and stuck inside the catheter.This condition can occur when the implant coil was stretched during the retraction process, and then pushing the device to move forward, compressing the coil.The catheter was noted to be kinked.The distal section of the implant coil was undamaged.Based on the investigation findings and available information, the reported complaint of a broken pusher was unable to be confirmed, as the pusher was not returned.The root cause of the complaint could not be determined without the missing components; however, the damage to the device returned and kinked catheter can increase the friction of the device and damage the implant or pusher during the procedure.This type of condition can occur when the device is subjected to excessive force during handling, if the microcatheter and implant coil were in a tortuous position, wrong manipulation or incorrect catheter position during the retraction process.

Brand Name
MICROPLEX HELICAL REGULAR
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8382529
Report Number2032493-2019-00039
Device Sequence Number18937596
Product Code HCG
UDI-Device Identifier00811425025994
UDI-Public(01)00811425025994(11)160614(17)210614(10)160614V7
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/14/2021
Device Model Number180830HC-R-V
Device Catalogue Number180830HC-R-V
Device Lot Number160614V7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1